Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 238, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 1, 2011, 8:21 AM CDT for 4 counties in Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2011, 8:21 AM CDT (13:21 UTC)
- Expired
- May 1, 2011, 9:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Erath County, TX, Hood County, TX, Palo Pinto County, TX, Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 69 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 1:40 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 568 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 35.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 6:22 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 1, 6:22 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 622 AM CDT SUN MAY 1 2011 .AVIATION... NOCTURNAL CONVECTION SHOULD DECREASE AFTER SUNRISE AS LLVL JET WEAKENS. AFTERNOON CONVECTION SHOULD TREND TO THE WARM SIDE OF THE FRONT...THEN ON SUNDAY NIGHT NOCTURNAL CONVECTION SHOULD START UP AGAIN NORTH OF THE FRONT NEAR MIDNIGHT...SIMILAR TO TODAY. CEILINGS WILL BE QUITE VARIABLE...BUT MVFR SHOULD PREVAIL THE MAJORITY OF THE TIME. WILL LEAVE THE CB IN THE METROPLEX TAFS UNTIL EARLY AFTERNOON...THEN EXPECT A BREAK UNTIL NOCTURNAL STORMS START UP AGAIN. AT WACO...EXPECT THUNDER TO THREATEN THIS AFTERNOON AS HEATING OCCURS...THEN WHEN WACO IS NORTH OF THE FRONT TONIGHT THE NOCTURNAL CONVECTION WILL ALSO POSE A THREAT. 84 && .PREV DISCUSSION... /ISSUED 400 AM CDT SUN MAY 1 2011/ A COLD FRONT EXTENDED SOUTH OF A PARIS...TERRELL...CLEBURNE... BROWNWOOD LINE AS OF 3 AM. THIS FRONT WILL CONTINUE TO MOVE SOUTH AND SHOULD BE THROUGH THE SOUTHEASTERN PART OF NORTH TEXAS BEFORE SUNSET. SCATTERED THUNDERSTORMS...SOME SEVERE...HAVE BEEN OCCURRING MAINLY NORTH OF THE FRONT OVERNIGHT. THESE ELEVATED STORMS HAVE PRODUCED HAIL UP TO THE SIZE OF BASEBALLS. THE SEVERE POTENTIAL WILL CONTINUE THROUGH TONIGHT. THERE IS ALSO THE POTENTIAL FOR SOME LOCALLY HEAVY RAIN THROUGH MONDAY. A FLASH FLOOD WATCH MAY BE NEEDED FOR TONIGHT INTO MONDAY ACROSS THE AREA NORTHEASTERN 1/4 OF NORTH TEXAS. FOR NOW HAVE JUST INCLUDED A MENTION OF HEAVY RAIN. WE WILL SEE GOOD CHANCES OF RAIN THROUGH THE NEXT 48 HOURS...WITH RAIN ENDING FROM WEST TO EAST LATE MONDAY NIGHT AND TUESDAY MORNING AS AN UPPER LEVEL TROUGH FINALLY MOVES TO THE EAST. DRY WEATHER IS THEN EXPECTED FOR THE REST OF THE WEEK. AFTER BELOW SEASONAL NORMAL TEMPERATURES TODAY THROUGH TUESDAY...WE WILL START TO SEE A WARMING TREND. TEMPERATURES WILL CLIMB BACK TO ABOVE SEASONAL NORMALS FRIDAY THROUGH THE WEEKEND. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 65 47 54 44 70 / 90 80 80 40 5 WACO, TX 79 45 56 41 72 / 70 80 70 40 5 PARIS, TX 66 48 53 45 68 / 100 80 80 50 5 DENTON, TX 62 45 53 39 70 / 90 70 70 30 5 MCKINNEY, TX 65 44 53 39 69 / 100 80 80 40 5 DALLAS, TX 68 47 54 45 70 / 100 80 80 40 5 TERRELL, TX 74 46 54 43 68 / 100 80 80 50 5 CORSICANA, TX 80 50 56 46 68 / 80 80 70 50 5 TEMPLE, TX 82 46 56 42 71 / 60 80 60 40 5 MINERAL WELLS, TX 62 44 51 37 71 / 80 80 70 20 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /
Hazardous weather outlook, May 1, 5:25 AM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 525 AM CDT SUN MAY 1 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021030- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 525 AM CDT SUN MAY 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS...SOME SEVERE...WILL CONTINUE TO BE A THREAT ACROSS THE ENTIRE AREA TODAY THROUGH THE OVERNIGHT HOURS. THE MAIN THREATS WILL BE LIGHTNING...LARGE HAIL AND DAMAGING WINDS ALTHOUGH THERE WILL BE A TORNADO RISK IN THE EASTERN HALF OF NORTH TEXAS TODAY AND THIS EVENING. THERE IS ALSO THE THREAT OF LOCALIZED FLASH FLOODING FROM HEAVY RAINS SHOULD MULTIPLE STORMS PASS THROUGH A GIVEN AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM CHANCES WILL CONTINUE MONDAY THROUGH EARLY TUESDAY MORNING. HEAVY RAIN AND THE POTENTIAL FOR FLASH FLOODING IS THE MAIN THREAT. THE SEVERE THREAT APPEARS LESS...BUT A FEW STORMS COULD PRODUCE LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS THE AREA THROUGH THE OVERNIGHT HOURS.
In the hours before
Special weather statement, May 1, 7:09 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
709 AM CDT SUN MAY 1 2011
TXZ094-095-011245-
LAMAR TX-FANNIN TX-
709 AM CDT SUN MAY 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN FANNIN COUNTY
NORTHWESTERN LAMAR COUNTY
AT 708 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF BONHAM...MOVING NORTHEAST
AT 45 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE DODD CITY AND HONEY GROVE.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR
NORTHEASTERN TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 AM CDT SUNDAY MORNING FOR NORTH CENTRAL TEXAS.
LAT...LON 3389 9550 3387 9538 3359 9571 3345 9603
3372 9631 3378 9628 3377 9618 3382 9619
3384 9616 3385 9602 3388 9600 3386 9597
3389 9595 3385 9583 3386 9578 3391 9575
3390 9568 3395 9561
TIME...MOT...LOC 1208Z 227DEG 40KT 3370 9592Local storm report, May 1, 7:14 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
714 AM CDT SUN MAY 01 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM TSTM WND DMG 2 NW SHERMAN 33.65N 96.59W
05/01/2011 GRAYSON TX EMERGENCY MNGR
ROOFS BLOWN OFF OF 2 BUILDINGS AT NORTH TEXAS REGIONAL
AIRPORTLocal storm report, May 1, 7:17 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
717 AM CDT SUN MAY 01 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM TSTM WND DMG DENISON 33.75N 96.55W
05/01/2011 GRAYSON TX TRAINED SPOTTER
STEEPLE BLOWN OFF OF PARKSIDE BAPTIST CHURCHLocal storm report, May 1, 7:40 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
740 AM CDT SUN MAY 01 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 AM HAIL 1.5 S COLLINSVILLE 33.55N 96.92W
05/01/2011 E1.00 INCH GRAYSON TX AMATEUR RADIOSpecial weather statement, May 1, 8:10 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
810 AM CDT SUN MAY 1 2011
TXZ094-105-011345-
FANNIN TX-HUNT TX-
810 AM CDT SUN MAY 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
FANNIN COUNTY
NORTHERN HUNT COUNTY
AT 809 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF
DENISON TO 18 MILES NORTHWEST OF GREENVILLE...MOVING EAST AT 40 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BAILEY...BONHAM...
CELESTE...DODD CITY...ECTOR...HONEY GROVE...LEONARD...SAVOY...WOLFE
CITY AND BONHAM STATE PARK.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
SUNDAY MORNING FOR NORTH CENTRAL TEXAS.
LAT...LON 3388 9590 3328 9586 3323 9628 3335 9628
3335 9629 3335 9633 3362 9638 3373 9637
3371 9631 3378 9628 3377 9618 3382 9619
3384 9617 3385 9602 3388 9600 3386 9597
3389 9595
TIME...MOT...LOC 1309Z 253DEG 35KT 3378 9638 3330 9631Local storm report, May 1, 8:21 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
821 AM CDT SUN MAY 01 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HAIL LONE CAMP 32.70N 98.27W
05/01/2011 E0.88 INCH PALO PINTO TX TRAINED SPOTTER
NICKEL SIZE HAIL IN LONE CAMPThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:03 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Kaufman, Rockwall | 57 min |
| Apr 30, 7:24 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Hunt | 36 min |
| Apr 30, 7:52 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 56 min |
| Apr 30, 7:56 PM CDT | Special Weather Statement | FWD | Hamilton | 34 min |
| May 1, 1:32 AM CDT | Special Weather Statement | FWD | Stephens | 28 min |
| May 1, 1:36 AM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath, Palo Pinto, Stephens | 54 min |
| May 1, 2:27 AM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Palo Pinto, Parker | 63 min |
| May 1, 3:09 AM CDT | Severe Thunderstorm Warning | FWD | Young | 51 min |
| May 1, 3:21 AM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Parker, Tarrant | 54 min |
| May 1, 3:46 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 44 min |
| May 1, 4:10 AM CDT | Special Weather Statement | FWD | Cooke | 35 min |
| May 1, 4:12 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Johnson, Tarrant | 48 min |
| May 1, 4:27 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 48 min |
| May 1, 4:41 AM CDT | Severe Thunderstorm Warning | FWD | Cooke | 49 min |
| May 1, 4:58 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Kaufman | 43 min |
| May 1, 5:30 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 30 min |
| May 1, 5:46 AM CDT | Special Weather Statement | FWD | Grayson | 29 min |
| May 1, 6:05 AM CDT | Severe Thunderstorm Warning | FWD | Grayson | 25 min |
| May 1, 6:09 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 36 min |
| May 1, 6:41 AM CDT | Special Weather Statement | FWD | Cooke | 34 min |
| May 1, 6:50 AM CDT | Special Weather Statement | FWD | Stephens | 25 min |
| May 1, 6:56 AM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens, Young | 64 min |
| May 1, 7:04 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Cooke, Denton, Grayson | 56 min |
| May 1, 7:09 AM CDT | Special Weather Statement | FWD | Fannin | 36 min |
| May 1, 7:42 AM CDT | Severe Thunderstorm Warning | FWD | Lamar | 26 min |
| May 1, 7:46 AM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath, Palo Pinto | 44 min |
| May 1, 8:10 AM CDT | Special Weather Statement | FWD | Fannin | 35 min |
| May 1, 8:58 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 46 min |
| May 1, 10:08 AM CDT | Special Weather Statement | FWD | Wise | 37 min |
| May 1, 10:21 AM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant, Wise | 54 min |
| May 1, 11:06 AM CDT | Special Weather Statement | FWD | Grayson | 24 min |
| May 1, 11:37 AM CDT | Special Weather Statement | FWD | Grayson | 38 min |
| May 1, 11:57 AM CDT | Severe Thunderstorm Warning | FWD | Grayson | 42 min |
| May 1, 3:34 PM CDT | Special Weather Statement | FWD | Erath | 56 min |
| May 1, 4:26 PM CDT | Special Weather Statement | FWD | Erath, Hood, Palo Pinto, Parker | 64 min |
| May 1, 4:36 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Palo Pinto, Parker | 54 min |
| May 1, 4:52 PM CDT | Special Weather Statement | FWD | Van Zandt | 23 min |
| May 1, 5:29 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant, Wise | 61 min |
| May 1, 6:26 PM CDT | Areal Flood Advisory | FWD | Cooke | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.